I've got a stupid question about pred

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

checkerjane91
Regular Member


Date Joined May 2008
Total Posts : 61
   Posted 7/10/2008 10:01 AM (GMT -6)   
Hi All,
 
Okay, still haven't heard back from my GI.  But, I am calling again as soon as I get off of here.
 
I've got a dumb question about pred and tapering.  My GI started me on 40 mgs for two weeks.  In the two weeks I saw some improvement, but still daily symptoms.  In theory, are you supposed to stay on the initial dose of Pred until you are in remission and then start tapering down?  Not that this really matters for me and my situation, I was just curious and confused about it after reading some other posts.
 
I can tell a difference, lessening, in my "weird" feelings since tapering down just 10 mgs, though.  I didn't start my increased dosage of seizure meds until last night.  So, they can tell me the steroids didn't have anything to do with until they are blue in the face; however, I have my own opinion on that.
 
BTW - things are already heading south again in the colon department for me.  This after just tapering off 10 mgs!!!!  So, I am really getting anxious about starting the enemas.  I am leaving on vacation in two weeks and would really like to have a good handle on things before I go.
 
Of course, I don't think the stress of the seizure and then having to deal with my doctors has helped the situation any.
 
Thanks!
Beth
40 mgs of Pred
50 mgs of Imuran
3 Lialda
1 Canasa at night
 
 


tums
Regular Member


Date Joined Apr 2008
Total Posts : 128
   Posted 7/10/2008 10:23 AM (GMT -6)   
I have always stayed on 40mg until things get under control, last time it took 3 weeks then I tapered by 5 mg per week. Me personally, I think why reduce the medication when you are not feeling better I have done it in the past and just had to increase it again which meant I was on the pred for longer.
32 year old female
UC diagnosed 2001
Asacol 6 per day
Azathioprine 100mg started 4/08
Steroids 5mg per day


cycling_sasquatch
Regular Member


Date Joined May 2007
Total Posts : 169
   Posted 7/10/2008 10:42 AM (GMT -6)   
I took 40 mg for over month to be sure I was pretty much symptom free. My doc. never lowered pred. if there was any blood. When did you start the Azathioprine? You'll probably need to increase the dosage on that eventually. Also, I think the Lialda made things worse and the doc took me off of that.
UC diagnosed Dec. 2006
Azathioprine 200mg/day
Prednisone 0 ! (After nearly 1 year)
Multivitamin, B complex vit., fish oil, fiber supplement, Nature's Way Primadophilus Optima, Digestive Advantage Crohn's & Colitis


checkerjane91
Regular Member


Date Joined May 2008
Total Posts : 61
   Posted 7/10/2008 11:05 AM (GMT -6)   
Thanks for the replies!  I really appreciate it.
 
I started the Imuran on 6/21.  It's interesting you said that about the Lialda.  I noticed my symptoms were better if I took two instead of the prescribed three.  The three caused me to have gas and mucous.
 
Thanks Again!
Beth
40 mgs of Pred
50 mgs of Imuran
3 Lialda
1 Canasa at night
 
 


SunnyFlorida
Regular Member


Date Joined Mar 2008
Total Posts : 53
   Posted 7/10/2008 12:11 PM (GMT -6)   
I agree that there is not a lot of point in decreasing your dose of Pred if you are still bleeding.  I have had to take 40 mg of Pred for several weeks before to stop the bleeding, and during one flare even had to kick it up to 60 mg to get it under control. 

~~~~~Teresa~~~~~
 
Diagnosed with UC in 1997
Asacol 400 2 x 3 daily
Mesalamine liquid 60 ml once daily
 


chicagoatc
Regular Member


Date Joined Sep 2006
Total Posts : 133
   Posted 7/10/2008 1:05 PM (GMT -6)   
  Pred is weird too in that I have the hardest time tapering lower than 10mg.  I have to go extremely slow and even down by halves. (7.5, 7, etc) Sometimes it takes me weeks on one dose in order to go lower.  Good luck to you!

29 years old; diagnosed since 1997 (but I've had it forever)
Current meds:
-Prednisone 7.5 mg!
-Re-trying Imuran; I'm at 125 mg now...but it's making me so tired!
-Asacol 12/day
-Failed Remicade (8/06-8/07)
-Calcium + Vitamin D(for my steroid-affected bones)
-Prenatal vitamins (for the extra stuff, not for pregnancy)
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 18, 2018 11:11 AM (GMT -6)
There are a total of 3,004,284 posts in 329,131 threads.
View Active Threads


Who's Online
This forum has 161734 registered members. Please welcome our newest member, electrified.
261 Guest(s), 12 Registered Member(s) are currently online.  Details
Mind body spirit, logoslidat, lymenc4, sebreg, 3timechamp, Admin, Girlie, Hardlyrob, InTheShop, aboywithgad, Normal59, iPoop